ZIMMER GMBH BIOLOX DELTA, CERAMIC FEMORAL HEAD, L, 32/+3.5, TAPER 12/14; BIOLOX DELTA CERAMIC FEMORAL HEAD
Back to Search Results |
| Model Number |
N/A |
| Medical Device Problem Code |
Insufficient Device Problem Information (3190)
| Health Effect - Clinical Codes |
Pain (1994); Loss of Range of Motion (2032)
| Date of Event |
05/22/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Concomitant medical products and therapy date detail of product: item # 00877503203, item name biolox delta, ceramic femoral head, l, 32/+3.5, taper 12/14, lot # 2714766.Item # 00875100832, item name liner neutral 32 mm i.D.Size gg for use with 48 mm o.D.Size gg shell lot # 62261166.Item # 00625006530 item name bone screw self-tapping 6.5 mm dia.30 mm length, lot # 62273307.The manufacturer did not receive x-rays, or other source documents for review, neither the device has been received for investigation as the patient has not been revised.The device history records were reviewed and found to be conforming.Attempts to obtain additional information have been made; however, no more is available.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available, an updated report will be submitted.(b)(4).
Event or Problem Description
Clinical study reported that 5 year after implantation patient reported moderate pain, discomfort, markedly slower and altered gait movement.The product is still implanted.
Additional Manufacturer Narrative
This follow-up report is being filled to relay additional information, which was unknown at the time of the previous medwatch.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available, an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
Event or Problem Description
In addition to the report 0009613350-2019-00518, no medical intervention planned.Only weightloss, physiotherapy and gait training.
Event or Problem Description
Investigation results are now available.
Additional Manufacturer Narrative
Dhr-review: ref#: 00-8755-048-02, lot#: 2707970.Yield: 25.Delivered: 25.The device manufacturing quality records indicate that the released components met all requirements to perform as intended.Trend analysis: no trend has been identified.Event description: it was reported that the patient was implanted with a total hip prosthesis on november 28, 2013 on the right hip side.After a 5 year visit on may 22, 2019 patient reported moderate pain, discomfort, markedly slower and altered gait movement.The products are still implanted.Patient experienced weight loss and underwent physiotherapy and gait training.No pain medication was required.Review of received data: medical records were provided and reviewed by a health care professional.Review of the available records identified the following: medical notes for primary surgery were reviewed and no complications were noted.Medical notes dated 22 may 2019 were reviewed and identified patient reports moderate to marked pain in right hip, along with a significant limp impacting gait.On (b)(6) 2014 ¿ 6-month visit: mild ¿moderate pain, >30 min ambulate without pain.Radiological report identified no abnormal findings.On (b)(6) 2014 ¿ 1 yr visit: no- pain, no support, unlimited walking.Participated in active events, bicycling.On (b)(6) 2016 3 yr visit: no pain, no support, unlimited ambulation.Eq5d - moderate pain/discomfort.Radiological report identified no abnormal findings.Rates - severe pain.No adverse events reported.On (b)(6) 2019 5 yr visit: eq5d - moderate pain/discomfort.Harris hip - marked pain, no support, 2-3 blocks.Severe limp - markedly slows or alters gait.No interventions reported.No ae reported (states satisfied and hip status is better since last visit).No pain medications.Devices analysis: no product was returned to zimmer biomet for in-depth analysis as they remain implanted.Review of product documentation: all involved devices are intended for treatment.The compatibility check was performed and showed that the product combination was approved by zimmer biomet.Dhr review: the quality records show that all specified characteristics (material, dimensions, surface, etc.) have met the specifications valid at the time of production.Root cause analysis: pain and limited mobility cannot be related to a single specific failure mode.Therefore a root cause analysis is therefore not possible.However, a possible contributing factor to the reported event might be the obesity of the patient (115kg body weight at the 5 years follow up, resulting in a bmi of 40).Further influencing factors which remain unknown are adherence to rehabilitation protocol or additional musculoskeletal disorders in other joints / body parts.Conclusion summary: it was reported that the patient underwent was implanted with a total hip prosthesis on november 28, 2013 on the right hip side.After a 5 year visit on may 22, 2019 patient reported moderate pain, discomfort, markedly slower and altered gait movement.The products are still implanted.Patient experienced weight loss and underwent physiotherapy and gait training.No pain medication was required.The investigation results did not identify a non-conformance or a complaint out of box (coob).The quality records show that all specified characteristics (material, dimensions, surface, etc.) have met the specifications valid at the time of production.Pain and limited mobility cannot be related to a single specific failure mode.Therefore a root cause analysis is not possible.However, a possible contributing factor to the reported event might be the obesity of the patient (115kg body weight at the 5 years follow up, resulting in a bmi of 40).Further influencing factors which remain unknown are adherence to rehabilitation protocol or additional musculoskeletal disorders in other joints / body parts.However, based on the available information, we were not able to identify an exact root cause for the pain and limited mobility which the patient experienced.The need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet's reference number of this file is (b)(4).The following reports are associated with this event: 0009613350 - 2019 - 00519 - 2.